Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 244, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2000, 5:29 PM CDT for Putnam County, White County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2000, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 28, 2000, 6:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 101 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS54 KOHX 282231 SVRBNA TNC141-185-282315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 529 PM CDT FRI JUL 28 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF COOKEVILLE WHITE COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF SPARTA * UNTIL 615 PM CDT * AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS FROM COOKEVILLE SOUTH TO SPARTA MOVING EAST AT 20 MPH. LARGE HAIL WAS REPORTED BY A SPOTTER NEAR ALGOOD IN PUTNAM COUNTY AT 525 PM. DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:45 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 28, 2:45 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 245 PM CDT FRI JUL 28 2000 CURRENT...TEMPS IN MID 80S TO LOWER 90S W/ ISOLATED TSTMS OCCURING OVER NCNTRL COUNTIES...WARNING JUST ISSUED. FORECAST...MORE UNSETTLED WEATHER PATTERN INTO WEEKEND AND POSSIBLY BEYOND AS WE SEE BEST CHANCE FOR RAIN IN A WHILE. UPPER LVL S/WV OVER SW MO TONITE WILL MATURE INTO L/WV TROF AND BECOME SW-NE ORIENTED FROM AR TO GREAT LAKES AND PARK THERE. CONSEQUENTLY...SURFACE TROF WILL REMAIN JUST TO OUR W THRU SUN MORNING AT LEAST INCREASING OUR CHANCES FOR RAIN WITH TIME. MCS LIKELY TO FORM AGAIN TONITE SOMEWHERE FROM MO-KY BUT NOT LIKLEY TO AFFECT OUR CWA...EXCEPT MAYBE FAR NW COUNTIES. WILL KEEP THESE COUNTIES IN HIGHEST POP S THRU WEEKEND AS IN PROXIMITY TO FRONT. POPS TOO LOW ON NGM BUT DO LIKE PCPN ALIGNMENT BETTER AS COMPARED TO ETA WHICH HAS PCPN MAXS TOO FAR E. AS FOR TEMPS...NGM MOS RIGHT ON. BNA BT 70/91/71/87 3556 CSV BT 64/85/66/82 2446 .BNA...NONE. MAG
In the hours before
Local storm report, Jul 28, 4:08 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
408 PM CDT FRI JUL 28 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
H
0250 PM SPRINGFIELD TN WIND DAMAGE
07/28/00 ROBERTSON POWER LINES DOWNThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| Jul 27, 8:02 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jul 27, 9:13 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 32 min |
| Jul 28, 2:30 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 60 min |
| Jul 28, 2:35 PM CDT | Flash Flood Warning | OHX | Robertson | 115 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 23 min |
| Jul 28, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 38 min |
| Jul 28, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 46 min |
| Jul 28, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.